MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRULIANT TIB IMP CR INS STD SZ 4, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 02-022-47-4013
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Arthrofibrosis (4885)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this male patient's left knee was revised approximately 2 years post op due to premature polyethylene wear of the tibial insert.No other information available.
 
Additional Manufacturer Narrative
Concomitant device(s): 02-020-13-0240 - truliant cr cem fem cr cem left sz 4 6519329, 02-022-45-4050 - truliant tib fit tray cem sz 4f / 5t 5954886, 200-02-35 - three peg patella 35 mm 6003772.
 
Additional Manufacturer Narrative
Section h10: (h3) the reported revision may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, or any combination of these possibilities, which led to prosthesis wear.However, this cannot be confirmed.Additionally, a contributing factor to the reported polyethylene failure may have been the result of being packaged in a non-conforming vacuum bag for more than five years.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been the result of prosthesis wear as stated in the legal documentation.Possible reasons for the tibial insert wear include malalignment between the femoral and tibial components, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, this cannot be confirmed as the device was not available for evaluation and images of the explanted devices and pre-revision radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that this male patient underwent revision of the left knee approximately 2 years postoperatively due to suspected premature polyethylene wear of the tibial insert.No additional information was provided.During the procedure, heavy scar tissue was observed and debrided from the suprapatellar pouch and the medial and lateral gutters.The polyethylene insert was removed and inspected.Examination revealed pitting on the medial and lateral joint surfaces and mild abrasion along the eminence portion, consistent with wear.The patient was taken to recovery room in stable condition.No further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: a2, b1, h6.The following sections were corrected: a1, b2, b5, h6.

Brand Name
TRULIANT TIB IMP CR INS STD SZ 4, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15546476
Report Number1038671-2022-01252
Device Sequence Number17767641
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model Number02-022-47-4013
Device Catalogue Number02-022-47-4013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer10/20/2022
12/13/2024
04/21/2026
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/09/2022
12/13/2024
05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient SexMale